Secure communication with chaotic systems of difference equations

Stergios Papadimitriou, Anastasios Bezerianos, Tassos Bountis

Research output: Contribution to journalArticle

Abstract

The paper presents chaotic systems of difference equations that can effectively encrypt information. Two classes of systems are presented: The first one (Class 1) is optimized for secure communications over reliable channels, while the second (Class 2) tolerates transmission noise at the expense of reduced parameter space size. The nonlinearity of these systems is achieved by designing proper piecewise linear functions and by using modulo operations. The utilization of additional nonlinear terms can improve the enciphering efficiency. The encrypting performance of the algorithms is evaluated analytically and by simulation experiments. Also, the case of an imperfect transmission channel that inserts noise in the transmitted signal is addressed and the design is modified in order to offer reliable secure transmission over channels with very small Signal to Noise Ratios.

Original languageEnglish (US)
Pages (from-to)27-38
Number of pages12
JournalIEEE Transactions on Computers
Volume46
Issue number1
DOIs
StatePublished - Dec 1 1997

Keywords

  • Chaos
  • Communication
  • Difference equation
  • Encryption
  • Large parameter space
  • Modulo operator

ASJC Scopus subject areas

  • Software
  • Theoretical Computer Science
  • Hardware and Architecture
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Secure communication with chaotic systems of difference equations'. Together they form a unique fingerprint.

  • Cite this